Common "Hypothyroidism" queries answered by top doctors | iCliniq

Hypothyroidism

Hypothyroidism is a condition where the thyroid glands are underactive and produce less thyroid hormone. The signs and symptoms include weight gain, cold intolerance, tiredness, constipation, and hair loss. It requires thyroid hormone replacement therapy for life.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Do I require hormone medications to treat the high TSH?

Query: Hello doctor, I am a 30-year-old male. Recently, I went in for a check-up. I suffer from insomnia and fatigue. Below are the only two abnormalities: TSH 9.86 (mIU/mL) FT3 4.22 (pg/ml) TT3 1.29 (ng/ml) T4L 1.45 (ng/dl) TT4 6.30 (d/dl) Thyroid ultrasound: slightly inflamed isthmus (3.46 mm thickness)....  Read Full »


Dr. Divakara. P

Answer: Hello, Welcome to icliniq.com. A high TSH (thyroid stimulating hormone) indicates a condition called hypothyroidism. This condition can cause fatigue and high cholesterol levels but insomnia is very unlikely in this condition. Yes, your doctor will initiate a hormonal medication called Thyroxine w...  Read Full »

My mother is diagnosed with fibrotic NSIP. Please help.

Query: Hello doctor, My mother is 65 years old. She has had a chronic cough for two years. Her blood pressure is 140/80 mm Hg, RBC 2.8 million per mcL, Hb 8.5 g/dL, pulmonary function test (PFT) fascicular ventricular tachycardia (FVT) 1.27, forced expiratory volume (FEV) 1.42 L, 6 MWT - 235 m 96%, echo no...  Read Full »


Dr. Anshul Varshney

Answer: Hello, Welcome to icliniq.com. I have studied the attached reports (attachments removed to protect the patient's identity). As per them, she has hypothyroidism, for which she should be started on 25 micrograms of Thyroxine after consulting the specialist doctor. Her pulmonary function test suggests...  Read Full »

Is hypothyroidism likeiy to cause weight gain, edema in legs, ankles and feet?

Query: Hello doctor, I have gained 50 lbs in the last six months. I have pitting edema in my legs, ankles, and feet, by the end of the day my feet and ankles are severely swollen and the skin feels stretched. When I go to squat down my legs feel like a balloon that is about to burst. My arms and hands are ...  Read Full »


Dr. Divakara. P

Answer: Hello, Welcome to icliniq.com. Well, your weight gain is most probably due to fluid retention in the body and it is the same fluid retention that is causing edema of your legs, arms, and hands. The cause for this fluid retention could be low protein levels, kidney problem or heart problems. I woul...  Read Full »

Levothyroxine and Armour Thyroid are causing side effects. What can be done now?

Query: Hello doctor, Levothyroxine and Armour Thyroid both cause awful side effects for me. What can be done now? I cannot tolerate either of them.  Read Full »


Dr. Syed Abdul Kader

Answer: Hi, Welcome to icliniq.com. If you are taking treatment for hypothyroidism, it is to see that you get the right dose. But whether you are being over replaced or under replaced should be determined by periodic thyroid function test, if a single hormone, then TSH which shows amplified suppression an...  Read Full »

What are the long-term effects of Thyronorm medication?

Query: Hello doctor, I am 36 years old. I have been dealing with hypothyroidism for quite some time now, and have been taking Thyronorm medication for years. While my dosage has been relatively stable, it did fluctuate during my pregnancy and breastfeeding period. However, since I stopped breastfeeding a y...  Read Full »


Dr. Harshita Sharma

Answer: Hi Welcome to icliniq.com. I understand your concern. Concerning your thyroid medication and exploring alternative management options for your condition: It is advisable to take your medication first thing in the morning, but a 30 to 60 minute window should suffice, rather than the suggested two-...  Read Full »

I am anemic, hypothyroid with an enlarged liver. Is it serious?

Query: Hello doctor, I had my mother's ultrasound done today. She is a 39-year-old anemia patient admitted to the hospital. She has hypothyroidism from the last 12 years and is overweight and obese. Her ultrasound shows 7.4 inches liver from the mid-clavicular line with increased echogenicity. Is this some...  Read Full »


Dr. Klerida Shehu

Answer: Hi, Welcome to icliniq.com. I have reviewed the ultrasound report (attachment removed to protect patient identity) and I can say that she has hepatosplenomegaly probably due to fatty liver disease. This is why to my opinion she needs to do liver enzyme tests like AST (aspartate aminotransferase), ...  Read Full »

Should I continue taking Levothyroxine even if my TSH level is normal?

Query: Hello doctor,I was tested for hypothyroidism before few years. My TSH was 5.6, and put on 50 mg of Levothyroxine and not explained anything about it to me. I took medicine for the past 12 years with lots of side effects. I got rashes, dry skin, frizzy hair, hair loss on legs and arms, and hair start...  Read Full »


Dr. Mohammed Abdul Nasir

Answer: Hello, Welcome to icliniq.com. I have gone through your problem and can understand that it must have been quite difficult to take some medication for 12 years. Now there are somethings about thyroid and hypothyroidism that you should know. Usually, a thyroid profile is done when a doctor suspects...  Read Full »

Please explain the abnormal factors in my sister's health report.

Query: Hi doctor, My sister is 35 years old. She feels tired and weak. So, she went through a preventive health checkup and the following parameters are shown as not normal in her report. Regarding her medication, she takes 100 mg thyroid tablet daily. I have attached her report. Please let me know if ther...  Read Full »


Dr. R. Rahul

Answer: Hi, Welcome to icliniq.com. From the history that you have provided of your sister it looks like she is having hypothyroidism. This requires medication such as Thyroxine as she is already taking. Tiredness and weakness are the symptoms of this thyroid disorder and dosage should be monitored regular...  Read Full »

I have headache, temperature fluctuations and pain in the knee. What should I do?

Query: Hello doctor, I am a 37-year-old female. I have had headache from last two years. It keeps fluctuating between minor to severe. I have hypothyroidism, I am on tablet Thyroxine 125 mg for two days and tablet Thyroxine 100 mg for five days. My body temperature keeps fluctuating at an interval of ten ...  Read Full »


Dr. Penchilaprasad Kandikattu

Answer: Hello, Welcome to icliniq.com. I understand your concern, I am very sorry about your health condition. You may be suffering from chronic headaches probably tension or migranes, with hypothyroidism and osteoarthritis of knee. First of all, you will have to take a rest for a few days from work. I ad...  Read Full »

Please evaluate my blood report for thyroid problem.

Query: Hello doctor, I got blood tested for my thyroid and I need help understanding the results. Do I have hypothyroidism or hyperthyroidism? I have cold hands and feet, eczema, psoriasis on my nail, sensitive eyes, constipation, gas, bloating, extreme lethargy, depression, and anxiety. My blood test res...  Read Full »


Dr. Rohit Jain

Answer: Hi, Welcome to icliniq.com. Your results can be interpreted as follows: Your TSH (thyroid-stimulating hormone) is surely high and the T3 and T4 levels are in the normal range. There are two possibilities of such a report. 1. Primary hypothyroidism - In this the TSH is high and the others go low...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.